MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCETRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER FORCETRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number FORCETRIAD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Seroma (2069)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10: concomitant product: unknown progrip - unknown progrip mesh product, lot# unknown unkabstack - unknown absorbatack, lot# unknown unknown-vloc - unknown vloc product, lot# unknown literature events: krzysztof j.Wikiel1,2 · daniel bollinger1.Paul m.Montero1.Teresa s.Jones1.Thomas n.Robinson1.Edward l.Jones1 stray energy injury during robotic versus laparoscopic inguinal hernia repair: a randomized controlled trial; krzysztof j.Wikiel, 2023, surgical endoscopy https://doi.Org/10.1007/s00464-023-10331-3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature, a prospective randomized controlled trial evaluated the transfer of stray energy during laparoscopic vs.Robotic transabdominal preperitoneal (tapp) inguinal hernia repair between 2019 and 2022.It was noted that monopolar energy was delivered by a force triad.A monopolar scissor was used to deliver energy at 30w coagulation for all cases.At completion of the procedure, skin biopsies were taken from all the port sites.A picro-sirius red stain was utilized to identify thermal injury by a blinded pathologist.However, no clinical manifestations were noted.

Brand Name
FORCETRIAD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18005732
Report Number1717344-2023-01330
Device Sequence Number20757287
Product Code GEI
UDI-Device Identifier20884521062099
UDI-Public20884521062099
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K110268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCETRIAD
Device Catalogue NumberFORCETRIAD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown